Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 21, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 22, 2013, 6:07 PM PDT for San Bernardino County, California. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 6:07 PM PDT (01:07 UTC)
- Expired
- Jul 22, 2013, 7:30 PM PDT
- In force
- 83 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 47 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WGUS56 KSGX 230107
FFWSGX
CAC071-230230-
/O.NEW.KSGX.FF.W.0021.130723T0107Z-130723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
607 PM PDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RURAL AREAS OF WEST CENTRAL SAN BERNARDINO COUNTY NORTH OF EL
MIRAGE...
* UNTIL 730 PM PDT
* AT 550 PM PDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN 5 MILES
NORTH OF EL MIRAGE...OR 20 MILES NORTHWEST OF VICTORVILLE IN THE
HIGH DESERTS OF SAN BERNARDINO COUNTY. THIS IS A MOSTLY UNPOPULATED
AREA.
* RADAR INDICATED 1 INCH OF RAIN IN THIS RELATIVELY UNPOPULATED
AREA IN THE PAST HOUR. FLASH FLOODING IS LIKELY ON SHADOW MOUNTAIN
ROAD...PINE RIDGE ROAD...AND NORMALLY DRY WASHES THROUGH 730 PM. THE
STORM WAS MOVING SLOWLY SOUTH AT 8 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF DRY
WASHES AND COUNTRY ROADS. MOST FLOOD RELATED DEATHS OCCUR IN
AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER
MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3476 11750 3472 11749 3453 11748 3452 11767
3456 11767 3476 11768 3476 11767
$$
MOEDE2 follow-up statements
019
WGUS76 KSGX 230152
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
652 PM PDT MON JUL 22 2013
CAC071-230230-
/O.CON.KSGX.FF.W.0021.000000T0000Z-130723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
652 PM PDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
RURAL AREAS OF WEST CENTRAL SAN BERNARDINO COUNTY...
AT 632 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN
20 MILES WEST OF VICTORVILLE IN THE HIGH DESERTS OF SAN BERNARDINO
COUNTY. THE STORMS HAD MOVED WEST SLIGHTLY SINCE 620 PM WITH THE
STRONGEST STORM 10 MILES NORTHWEST OF WRIGHTWOOD IN LOS ANGELES
COUNTY.
FLASH FLOODING OF SHADOW MOUNTAIN ROAD AND WESTERN SECTIONS OF
HIGHWAY 18 NORTHWEST OF PINON HILLS IS POSSIBLE THROUGH 730 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3476 11750 3472 11749 3453 11748 3452 11767
3456 11767 3476 11768 3476 11767
$$
MOEDE073
WGUS76 KSGX 230225
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
725 PM PDT MON JUL 22 2013
CAC071-230233-
/O.EXP.KSGX.FF.W.0021.000000T0000Z-130723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
725 PM PDT MON JUL 22 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT FOR WEST CENTRAL
SAN BERNARDINO COUNTY...
THUNDERSTORMS MOVED OUT OF EXTREME WEST CENTRAL SAN BERNARDINO
COUNTY WHERE THE FLASH FLOOD WARNING WAS PREVIOUSLY IN EFFECT. WATER
WILL GRADUALLY RECEDE IN THE LOW-LYING AREAS WEST OF VICTORVILLE
THROUGH 800 PM.
LAT...LON 3476 11750 3472 11749 3453 11748 3452 11767
3456 11767 3476 11768 3476 11767
$$
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:01 PM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 22, 2:01 PM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 PM PDT MON JUL 22 2013
.SYNOPSIS...
MONSOONAL MOISTURE REMAINS ENTRENCHED ACROSS SOUTHERN CALIFORNIA.
NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE FOR THE
MOUNTAINS AND DESERTS TODAY...WITH SOME ALSO EXPECTED IN THE EASTERN
INLAND VALLEYS. DRYING WILL REDUCE THUNDERSTORM CHANCES FOR TUESDAY
WITH DRY WEATHER EXPECTED FOR WEDNESDAY AND THURSDAY. A BRIEF RETURN
OF MONSOONAL MOISTURE IS POSSIBLE FOR FRIDAY FOLLOWED BY GREATER
DRYING FOR THE WEEKEND THROUGH EARLY NEXT WEEK AS A TROUGH OF LOW
PRESSURE DEVELOPS ALONG THE WEST COAST BRINGING DRIER SOUTHWEST FLOW
ALOFT FOR SOUTHERN CALIFORNIA. NIGHT AND MORNING STRATUS WILL
CONTINUE FOR THE COAST AND PORTIONS OF THE VALLEYS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
NUMEROUS THUNDERSTORMS HAVE FORMED LATE THIS MORNING THROUGH THIS
AFTERNOON OVER THE MOUNTAINS AND HIGH DESERTS...WITH SOME
THUNDERSTORMS POSSIBLY PRODUCING FLASH FLOODS...AND ONE STORM NEAR
BIG BEAR PRODUCING LARGE AMOUNTS OF DIME AND PENNY SIZE HAIL. THE
HIGH AMOUNT OF ACTIVITY TODAY IS NOT SURPRISING...GIVEN THE 12Z
MIRAMAR SOUNDING SHOWING A VERY HIGH PRECIPITABLE WATER OF 1.98
INCHES WITH LIGHT WINDS OUT OF THE EAST AND SOUTHEAST UP THROUGH 400
MB. WITH THE HIGH AMOUNTS OF MOISTURE...AND THE GOOD SURFACE HEATING
DUE TO LESS MID AND HIGH CLOUDS OVER THE AREA THIS
MORNING...THUNDERSTORMS INITIATION WAS EASILY ABLE TO START BY LATE
MORNING. THE LIGHT WINDS MENTIONED IN THE SOUNDING HAVE
CONTINUED...WITH MODELS INDICATING LIGHT AND VARIABLE 700 MB WINDS
AND 500 MB WINDS OF ONLY 5 TO 10 KNOTS. THIS MEANS THAT STORM MOTION
HAS BEEN VERY SLOW...RESULTING IN HEAVY RAINFALL FALLING IN ONE SPOT
AND GREATLY INCREASING THE THREAT OF FLASH FLOODING. THE FLASH FLOOD
WATCH FOR THE MOUNTAINS AND DESERTS CONTINUES THROUGH EARLY THIS
EVENING.
MORNING VISIBLE SATELLITE SHOWED POCKETS OF RADIATION FOG IN THE
INLAND VALLEYS...BUT THIS SHOULD CLEAR OUT AS THE MORNING
PROGRESSES. WE ARE LIKELY TO GET MORE AREAS OF RADIATION FOG FOR
THE INLAND VALLEYS TONIGHT AND TOMORROW MORNING.
THE UPPER LOW...CURRENTLY MOVING TO THE NORTHWEST OVER LA COUNTY
ACCORDING TO WATER VAPOR SATELLITE...WILL CONTINUE TO MOVE TO THE
NORTH THROUGH THE MIDDLE OF THE WEEK AND GET SUCKED UP INTO THE JET
STREAM ALONG THE US/CANADA BORDER. AS THE LOW MOVES FURTHER AWAY
FROM SOUTHERN CALIFORNIA ON TUESDAY...MUCH OF THE MONSOON MOISTURE
WILL GO WITH IT. HOWEVER...WITH PRECIPITABLE WATER VALUES AROUND 1.2
INCHES OR SO ON TUESDAY...STILL MAY HAVE ENOUGH MOISTURE AND
INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS
THAT AFTERNOON. THE MID AND UPPER LEVEL FLOW STARTS TO TURN FROM THE
SOUTH TO THE NORTHWEST LATE TUESDAY...AND MOISTURE CONTINUES TO
DECREASE...AS THE LOW CONTINUES TO MOVE NORTH AND A RIDGE TO THE
EAST EXPANDS WESTWARD OVER US.
THE AFOREMENTIONED RIDGE WILL BRING WARMER AND DRIER WEATHER
WEDNESDAY AND THURSDAY...WITH SLIGHTLY SHALLOWER MARINE LAYER
STRATUS MOVING INTO THE COASTS AND WESTERN VALLEYS DURING THE NIGHTS
AND MORNINGS. ON FRIDAY...THE POSITION OF THE RIDGE AXIS GETS PUSHED
SLIGHTLY TO THE SOUTH AND EAST BY AN UPPER LOW WHICH APPROACHES THE
CENTRAL CALIFORNIA COAST FROM THE WEST. THIS CAUSE THE MID AND UPPER
LEVEL FLOW TO SWITCH TO THE SOUTH...AND POSSIBLY BRING UP ENOUGH
MONSOONAL MOISTURE TO BRING THUNDERSTORMS/SHOWERS OVER THE MOUNTAINS
FRIDAY AFTERNOON.
SEASONAL WEATHER WILL CONTINUE THIS WEEKEND...WITH POSSIBLY A DEEPER
MARINE LAYER DURING THE NIGHTS AND MORNINGS AS THE UPPER LOW MOVES
INTO CENTRAL CALIFORNIA AND LOWERS 500 MB HEIGHTS OVER US.
&&
.AVIATION...
222030...COAST/VALLEYS...ONGOING CONVECTION IN THE MOUNTAINS IS
PRODUCING SOME HI AND MID LEVEL CLOUDS...BUT WITH WEAK WINDS ALOFT
THE DEBRIS IS NOT SPREADING OUT OVER THE VALLEYS OR COASTS...THUS
NOT IMPACTING THE COASTAL AIRPORTS. AS THE UPPER LOW/TROUGH MOVES ON
WEST OF THE AREA TODAY AND TONIGHT AND SOME DRYING WILL OCCUR. THE
MARINE STRATUS IS JUST OFF SHORT AND SHOULD FORM/MOVE EASTWARD AFTER
230100Z WITH CEILINGS AT 1000 TO 1500 MSL. CONFIDENCE IS MODERATE TO
HIGH.
MTNS/DESERTS...ON GOING THUNDERSTORMS AND SHRA WILL CONTINUE IN THE
MOUNTAINS AND HIGH DESERTS. SCT TSRA+ WITH BASES NEAR 5000 FT/OR MTN
TOP AND TOPS TO 45 KFT. HEAVIER RAIN SHOWERS THROUGH THIS EVENING
WILL REDUCE VSBY AND OBSCURE THE MOUNTAINS AT TIMES AND LATER
TONIGHT AND WILL BE MORE WIDESPREAD AFTER 230300Z.
&&
.MARINE...
A DECREASE IN SOUTH SWELL TODAY IS TAKING PLACE...BUT ABOVE NORMAL
SWELL WILL CONTINUE THROUGH THE WEEK. HIGH TIDES WILL BE ABOVE 7
FEET MONDAY AND TUESDAY. NOT MUCH IMPACT TO BOATERS...BUT FOR
BEACHGOERS SURF AND STRONG RIP CURRENTS WILL CONTINUE ALONG SOUTH
AND SOUTHWEST FACING BEACHES DUE TO THE HIGH TIDES AND MULTIPLE
LONG-PERIOD SOUTH SWELLS EXPECTED THROUGH THE WEEK. SOME MINOR
COASTAL FLOODING IS POSSIBLE ALONG VULNERABLE LOW-LYING AREAS.
&&
.FIRE WEATHER...
NUMEROUS THUNDERSTORMS WITH WETTING RAINS WILL CONTINUE FOR THE
MOUNTAINS...DESERTS...AND FAR INLAND VALLEYS FOR LATE MORNING
THROUGH EARLY THIS EVENING. WARMER WITH HUMIDITIES STARTING TO
DECREASE TOMORROW...ALTHOUGH WILL STILL BE ENOUGH MOISTURE FOR A
SLIGHT CHANCE OF THUNDERSTORMS WITH WETTING RAINS FOR THE MOUNTAINS
AND DESERTS TOMORROW AFTERNOON...ALTHOUGH THERES A CHANCE THAT
MONSOON FLOW RETURNS BRIEFLY ON FRIDAY.
&&
.HYDROLOGY...
NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE FOR THE
MOUNTAINS...DESERTS...AND FAR INLAND VALLEYS FOR LATE MORNING
THROUGH EARLY THIS EVENING WITH A HIGH POTENTIAL FOR FLASH FLOODING.
FOR NEW BURN AREAS...USGS FLASH FLOOD GUIDANCE THRESHOLDS ARE 0.3
INCHES OF RAINFALL IN 30 MINUTES OR 0.5 INCHES OF RAINFALL IN AN
HOUR...WHICH IS LIKELY FOR ANY THUNDERSTORMS. MUD AND DEBRIS FLOWS
ARE LIKELY FROM THUNDERSTORMS MOVING THROUGH RECENT BURN AREAS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...HARRISON
AVIATION/MARINE...PIERCEHazardous weather outlook, Jul 22, 4:00 PM PDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON JUL 22 2013 CAZ048-055-056-058-060>062-231300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS...DESERTS...AND INLAND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL LINGER INTO EARLY EVENING AND COULD BRING FLASH FLOODING...MAINLY TO THE DESERTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...WITH THE GREATEST CHANCES IN THE SAN BERNARDINO COUNTY MOUNTAINS. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED UNTIL 7 PM TONIGHT. MAXWELL
In the hours before
Local storm report, Jul 22, 2:03 PM PDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLOOD BIG BEAR CITY 34.27N 116.85W
07/22/2013 SAN BERNARDINO CA TRAINED SPOTTER
TWO TO THREE INCHES OF WATER WAS RUNNING ACROSS BIG BEAR
BLVD NEAR GREENWAY DRIVE.
&&
JTAEGERLocal storm report, Jul 22, 3:17 PM PDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 14 SE RANCHITA 33.07N 116.35W
07/21/2013 M1.14 INCH SAN DIEGO CA COUNTY OFFICIAL
VOLCAN MTN ALERT GAGE REPORTED 1.14 INCHES OF RAIN IN 20
MINUTES. 0.78 INCH IN 10 MINUTES.
&&
JDANDRLocal storm report, Jul 22, 3:31 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM DEBRIS FLOW SE LUCERNE VALLEY 34.44N 116.97W
07/22/2013 SAN BERNARDINO CA LAW ENFORCEMENT
THE CALIFORNIA HIGHWAY PATROL IS REPORTING LARGE ROCKS IN
THE ROADWAY ALONG STATE ROUTE 18 BETWEEN BIG BEAR AND
LUCERNE VALLEY.
&&
CPALMERLocal storm report, Jul 22, 4:09 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
409 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BIG BEAR CITY 34.27N 116.85W
07/22/2013 M0.50 INCH SAN BERNARDINO CA PUBLIC
QUARTER TO HALF INCH SIZE HAIL ACCUMULATED UP TO 1.5
INCHES IN HER YARD. PLANTS AND FLOWERS IN YEARD WERE
COMPLETELY SHREDDED BY HAIL. ALSO HEARD REPORTS OF THE
FIRE DEPARTMENT RESPONDING TO CALLS OF FLOODING INTO
RESIDENCES IN BIG BEAR CITY. THERE WAS ALSO STREET
FLOODING IN THE AREA OF NORTH SHORE DRIVE AND GREENWAY
DRIVE...NEAR THE RUNOFF FROM HOLCOMB VALLEY.
0215 PM FLOOD BIG BEAR CITY 34.27N 116.85W
07/22/2013 SAN BERNARDINO CA FIRE DEPT/RESCUE
BIG BEAR CITY FIRE DEPARTMENT RESPONDED TO THREE FLOODED
HOMES WITHIN CITY LIMITS. OTHER HOMEOWNERS WERE ABLE TO
DIVERT THE WATER FROM ENTERING HOMES.
&&
CPALMERLocal storm report, Jul 22, 4:26 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
426 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 10 SE BORREGO SPRINGS 33.14N 116.23W
07/22/2013 SAN DIEGO CA DEPT OF HIGHWAYS
ROADWAY FLOODING AT HIGHWAY 78 AND BORREGO VALLEY ROAD.
&&
MOEDELocal storm report, Jul 22, 4:52 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
452 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD S BORREGO SPRINGS 33.24N 116.35W
07/22/2013 SAN DIEGO CA NWS EMPLOYEE
ALONG HIGHWAY 78...THERE ARE SEVERAL LOW LYING
AREAS...WHERE WATER...MUD...AND ROCKS FLOWING OVER THE
ROAD. THE DEEPEST OF THE FLOWS OCCURRED ABOUT 10 MILES
EAST OF SAN FELIPE ROAD...AND WAS 12 INCHES DEEP AND
ABOUT 30 FEET ACROSS. NO ONE COULD PASS. ONE CAR WAS
STUCK BETWEEN THIS LOW LYING AREA AND ANOTHER FLOW THAT
WAS ABOUT 6 INCHES DEEP. OTHER AREAS HAD 1 TO 2 INCHES OF
WATER AND DEBRIS FLOWING ACROSS THE ROAD.
&&
CPALMERNearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.